Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 29, 2021, 12:33 AM CDT for Reagan County, Upton County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2021, 12:33 AM CDT (05:33 UTC)
- Expired
- May 29, 2021, 1:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Midland/Odessa, TX
Counties Reagan County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 105 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 1:07 AM CDT | TSTM WND GST 61 | 1 Wnw Big Lake, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2460 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 18.5
The text
As transmitted.
320
WWUS84 KMAF 290533
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
1233 AM CDT Sat May 29 2021
TXZ068>070-075-290615-
Pecos TX-Reagan TX-Crane TX-Upton TX-
1233 AM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PECOS...REAGAN...
SOUTHERN CRANE AND UPTON COUNTIES UNTIL 115 AM CDT...
At 1232 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Rankin to near McCamey to 17
miles southeast of Grandfalls. Movement was southeast at 50 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Crane, Big Lake, McCamey, Rankin, Reagan County Airport, Iraan,
Stiles, Upton County Airport, Bakersfield, Girvin, King Mountain,
Iraan Municipal Airport, Best, Imperial and Cordona Lake.
This includes Interstate 10 between mile markers 272 and 325.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3109 10237 3108 10237 3103 10229 3103 10221
3100 10219 3099 10199 3092 10188 3089 10189
3080 10183 3074 10181 3072 10196 3073 10266
3130 10276 3163 10127 3108 10128
TIME...MOT...LOC 0532Z 336DEG 42KT 3123 10179 3111 10217 3112 10270
$$
29What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 28, 6:32 PM CDT, 6 hours 1 minute earlier.
Area forecast discussion, May 28, 6:32 PM CDT, 6 hours 1 minute before
Area Forecast Discussion National Weather Service Midland/Odessa TX 632 PM CDT Fri May 28 2021 .DISCUSSION... && .AVIATION... Have ongoing storms along the Pecos River moving into the Permian Basin with additional storms moving down from Ern NM. Carrying TSRA at INK... PEQ... and MAF. More storms expected overnight... could see local MVFR cigs and vsbys with storms. && PREV DISCUSSION... /issued 202 PM CDT Fri May 28 2021/ DISCUSSION... KMAF 18Z RAOB shows a cap still in place, but considerably less than the 12Z run. For some reason, the raob came in w/a sfc Td of 24C, yielding mucapes of over 7000 J/kg! After editing the sounding for a sfc Td of 19C, mucapes dropped to 3400 J/kg, which is still potent. Mid-lvl lapse rates of near 9C/km and a wet-bulb zero of 8600' call for very large hail, and dcapes of 1300 J/kg suggest damaging winds as well. Deep-lyr shear of 40 kts will help maintain supercells, as will a 35+kt LLJ this evening. Radar already shows the first cell going up nrn Brewster County, and this is in line w/the latest HRRR run, which develops additional convection Permian Basin late this afternoon, then SE NM this evening on a possible MCS moving SE out of NM. Saturday looks to be a little less active, w/the primary focus being orographic lifting on easterly flow to the higher terrain out west near the dryline. By Sunday afternoon, the west coast trough will be over Baja del Norte, sending a strong shortwave into West texas and Southeast New Mexico, w/Sunday night looking to be best chances for rain this forecast, w/a continued severe threat. Monday night looks wet/severe as well, as another shortwave calves off the trough. Chances drop off after Monday, but the trough remains parked over Baja, and moisture isn't going anywhere, so a chance of convection remains in play each day. It goes w/out saying that temps will remain below normal in this pattern, given expected convection/cloud cover each day. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 63 81 67 79 / 50 30 20 30 Carlsbad 64 87 67 85 / 20 20 30 50 Dryden 67 87 70 84 / 40 10 30 30 Fort Stockton 64 87 68 84 / 30 20 20 30 Guadalupe Pass 60 85 62 82 / 10 30 40 40 Hobbs 61 82 65 79 / 40 20 30 50 Marfa 58 89 62 84 / 10 30 30 40 Midland Intl Airport 63 82 67 80 / 50 20 20 40 Odessa 63 84 67 81 / 50 20 20 40 Wink 65 88 68 86 / 40 20 20 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, May 28, 1:59 PM CDT, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 159 PM CDT Fri May 28 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-291900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 159 PM CDT Fri May 28 2021 /1259 PM MDT Fri May 28 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is an enhanced risk of severe storms, capable of producing large to very large hail, damaging winds, and tornadoes. Heavy rain may also result in flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a risk of severe thunderstorms through Monday. Any severe storms that do develop will be accompanied by large hail, damaging winds, and an isolated tornado. Heavy rain may also result in flash flooding Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, May 28, 10:57 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1057 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL ANDREWS 32.32N 102.55W
05/28/2021 E1.00 INCH ANDREWS TX TRAINED SPOTTER
&&
MSCHULDTSpecial weather statement, May 28, 11:32 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Midland/Odessa TX
1132 PM CDT Fri May 28 2021
TXZ051-052-060>063-067>070-075-290530-
Midland TX-Pecos TX-Martin TX-Reagan TX-Crane TX-Ector TX-Upton TX-
Glasscock TX-Ward TX-Howard TX-Winkler TX-
1132 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS...
GLASSCOCK...SOUTHERN ECTOR...EASTERN WARD...SOUTHEASTERN MIDLAND...
REAGAN...SOUTHEASTERN WINKLER...SOUTHERN HOWARD...SOUTHEASTERN
MARTIN...CRANE AND UPTON COUNTIES UNTIL 1230 AM CDT...
At 1130 PM CDT, Doppler radar was tracking an outflow boundary from
strong thunderstorms move across the Permian Basin, the
outflow boundary is moving southeast at 55 mph.
Wind gusts of 55 mph will be possible with this storm.
Locations impacted include...
Monahans, Crane, Rankin, Garden City, Thorntonville, Grandfalls,
Forsan, Lomax, Wickett, Stiles, Midkiff, Crane County Airport, Roy
Hurd Memorial Airport, King Mountain, Monahans Sandhills State Park,
Royalty, Penwell, Best, Saint Lawrence and Imperial.
This includes Interstate 20 between mile markers 68 and 102, and
between mile markers 159 and 165.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
western and southwestern Texas. A Severe Thunderstorm Watch also
remains in effect until midnight CDT for western Texas. A Severe
Thunderstorm Watch also remains in effect until 200 AM CDT for
western Texas.
LAT...LON 3209 10126 3126 10127 3110 10264 3163 10320
3186 10194 3218 10174 3214 10118 3209 10118
TIME...MOT...LOC 0430Z 293DEG 49KT 3181 10184
49Local storm report, May 28, 11:48 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1148 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG 7 W ODESSA 31.85N 102.49W
05/28/2021 Ector TX PUBLIC
SMALL TREE LIMBS DOWN AND ESTIMATED WINDS OF 60 MPH.
&&
DEVIN.CHEHAKSpecial weather statement, May 28, 11:50 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1150 PM CDT Fri May 28 2021
TXZ046>048-051>053-290530-
Mitchell TX-Martin TX-Dawson TX-Scurry TX-Howard TX-Borden TX-
1150 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SCURRY...WESTERN MITCHELL...
BORDEN...HOWARD...EASTERN MARTIN AND SOUTHEASTERN DAWSON COUNTIES
UNTIL 1230 AM CDT...
At 1149 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Fluvanna to near Lomax.
Movement was east at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Big Spring, Snyder, Colorado City, Ackerly, Gail, Coahoma, Forsan,
Sand Springs, Lake Colorado City, Lake Colorado City State Park,
Luther, Fluvanna, Colorado City Airport, J B Thomas Reservoir,
Westbrook, Cuthbert, Dunn, Big Spring McMahon-Wrinkle Airpark, Knott
and Vealmoor.
This includes Interstate 20 between mile markers 163 and 215.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
western Texas.
LAT...LON 3209 10100 3209 10119 3218 10188 3296 10156
3297 10105 3295 10066
TIME...MOT...LOC 0449Z 286DEG 31KT 3276 10122 3212 10160
29Local storm report, May 29, 12:11 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1211 AM CDT SAT MAY 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND GST 1 SSE LOMAX 32.11N 101.63W
05/28/2021 M67 MPH Howard TX MESONET
&&
MSCHULDTSpecial weather statement, May 29, 12:33 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1233 AM CDT Sat May 29 2021
TXZ068>070-075-290615-
Pecos TX-Reagan TX-Crane TX-Upton TX-
1233 AM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PECOS...REAGAN...
SOUTHERN CRANE AND UPTON COUNTIES UNTIL 115 AM CDT...
At 1232 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Rankin to near McCamey to 17
miles southeast of Grandfalls. Movement was southeast at 50 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Crane, Big Lake, McCamey, Rankin, Reagan County Airport, Iraan,
Stiles, Upton County Airport, Bakersfield, Girvin, King Mountain,
Iraan Municipal Airport, Best, Imperial and Cordona Lake.
This includes Interstate 10 between mile markers 272 and 325.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3109 10237 3108 10237 3103 10229 3103 10221
3100 10219 3099 10199 3092 10188 3089 10189
3080 10183 3074 10181 3072 10196 3073 10266
3130 10276 3163 10127 3108 10128
TIME...MOT...LOC 0532Z 336DEG 42KT 3123 10179 3111 10217 3112 10270
29The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:17 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Midland, Upton | 58 min |
| May 28, 7:27 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 63 min |
| May 28, 7:39 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 51 min |
| May 28, 7:43 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Glasscock, Midland, Upton | 62 min |
| May 28, 8:01 PM CDT | Special Weather Statement | MAF | Loving | 29 min |
| May 28, 8:04 PM CDT | Special Weather Statement | MAF | Reagan | 26 min |
| May 28, 8:29 PM CDT | Special Weather Statement | MAF | Ward | 46 min |
| May 28, 8:43 PM CDT | Special Weather Statement | MAF | Glasscock, Midland | 47 min |
| May 28, 9:00 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 60 min |
| May 28, 9:13 PM CDT | Special Weather Statement | MAF | Ward | 32 min |
| May 28, 9:44 PM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| May 28, 9:50 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 55 min |
| May 28, 10:40 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Culberson, Loving, Reeves, Ward, Winkler | 65 min |
| May 28, 10:45 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Borden, Dawson, Ector, Gaines, Glasscock and 4 more | 60 min |
| May 28, 11:26 PM CDT | Areal Flood Advisory | MAF | Culberson, Loving, Reeves, Winkler | 2 hr |
| May 28, 11:32 PM CDT | Special Weather Statement | MAF | Crane, Glasscock, Midland, Reagan, Upton | 58 min |
| May 28, 11:39 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves, Ward | 66 min |
| May 28, 11:50 PM CDT | Special Weather Statement | MAF | Borden, Howard, Mitchell, Scurry | 40 min |
| May 29, 12:07 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Mitchell | 38 min |
| May 29, 12:24 AM CDT | Areal Flood Advisory | MAF | Glasscock, Howard, Martin, Midland, Mitchell | 2 hr |
| May 29, 12:29 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 46 min |
| May 29, 12:41 AM CDT | Special Weather Statement | MAF | Mitchell | 49 min |
| May 29, 12:43 AM CDT | Special Weather Statement | MAF | Reeves | 47 min |
| May 29, 1:20 AM CDT | Special Weather Statement | MAF | Reagan | 25 min |
| May 29, 1:21 AM CDT | Special Weather Statement | MAF | Pecos, Terrell | 39 min |
| May 29, 1:23 AM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 52 min |
| May 29, 2:09 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos, Reeves | 51 min |
| May 29, 3:56 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 22 min |
| May 29, 4:11 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 32 min |
| May 29, 4:49 PM CDT | Special Weather Statement | MAF | Jeff Davis | 41 min |
| May 29, 5:02 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 33 min |
| May 29, 5:17 PM CDT | Special Weather Statement | MAF | Culberson | 28 min |
| May 29, 5:25 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| May 28, 7:54 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 66 min |
| May 28, 8:38 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 67 min |
| May 28, 9:38 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 67 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.